While often associated with physical activity, an increased heart rate, also known as tachycardia, can be caused by a variety of factors. When you notice this symptom, it’s important to consider the cause and take the proper steps to prioritize your health and well-being. Read through the common causes below to decide which scenario may be causing your increased heart rate and what to do when you experience these symptoms.

01 Blood sugar imbalances

If you’re managing diabetes, an increased heart rate could be a signal that your blood sugar level is either high or low. If you suspect this may be the case, check your blood sugar levels, consult your doctor, and respond with your prescribed treatment plan.

02 Medication side effects

While prescription medications often positively influence health, they may also cause side effects, including an increased heart rate. This is more common with medications that treat asthma, common coughs and cold, and antidepressants or antipsychotics. If you have recently started a new medication, changed dosages, or simply think this may be the cause of your increased heart rate, consult your care team.

03 Too much caffeine

Too much caffeine can also cause an increased heart rate. If you think this is the cause, it may be time to cut back on your coffee, tea, or soda consumption. This doesn’t have to be a drag. We have delicious infused water recipes to share!

04 Stress or anxiety

While we often think of stress or anxiety as purely emotional, these key factors can also influence your physical well-being. Practicing good self-care techniques and attempting to remove stressors from a situation may help you decrease your heart rate. Plan a relaxing night in with a hot bath and a good book. Or, if you unwind in nature, take a hike! Prioritizing mental health can go a long way.

If you have questions regarding your racing heart, check in with your Health Advisor! We’re here to help.

2 comments on “Is your heart racing? Here’s what could be happening.

  1. Gary C on

    I was glad to see Pack Health blog mention racing heart as an issue. I recently started experiencing heart rates of 300 to 416 beats per minute (BTM). So serious my oncologist stopped my Imbruvica, used to treat my CLL, because such a fast heart rate can lead to blood stagnation in the heart causing a clot that could go to the brain or lungs. Surprisingly, I was NOT aware of this fast heart rate. It was detected by my pace maker in a routine monthly data drop. My cardiologist said some people are not aware, but that racing heart can have very serious consequences. My CLL was in remission but as we all know, there is no permanent cure for CLL so i know my CLL symptoms will return and when they do, the oncologist said he would put me on a different drug that does not have A Fib side effects which occur with at least 12% of patients on Imbruvica which has managed my CLL symptoms very well.

    Reply
    • The Pack Health Team on

      Thank you so much for sharing, Gary. We’re so glad your Oncologist caught this and adjusted your medication accordingly!

      Reply

Leave a Reply

Your email address will not be published. Required fields are marked *